Unfortunately, dental emergencies happen. Whether you have a broken or painful tooth, Dr. Howell and the team at Green Leaf Dentistry are committed to providing you with compassionate, same day service in an effort to alleviate your stress and discomfort. Your safety and comfort is our priority, so don’t hesitate to contact us so that we may restore you back to your smiling self!
– Common Dental Emergencies
- Chipped tooth
- A trauma resulting in a loose or knocked out tooth
- Severe pain and/or swelling
- Reaction to a medication
– What to do if your tooth gets knocked out
- In the event that your tooth gets knocked out and you are able to retrieve it, place it in milk or your own saliva and bring it to us immediately.
- Do not wipe the tooth with a tissue or towel as this will damage nerve fibers and cells on the tooth’s surface
- Call us immediately to have the tooth replaced and stabilized
- Place gauze at the site of the avulsed tooth in order to stop the bleeding
– What to do if you are bleeding
- If your face or mouth is bleeding secondary to a trauma, it is important to apply pressure to the affected area with gauze or a clean cloth
- Using a cool compress or ice pack will help slow the bleeding and also minimize swelling
- For persistent bleeding from tooth sockets where a tooth has been removed intentionally or knocked out, biting on a wet black tea bag can help promote formation of a blood clot.
– What to do if you are having a reaction to a medication prescribed by your dentist
- In the event you have a reaction to a medication prescribed by your dentist, stop the medication and call us immediately to discuss the side effects you are experiencing. While some medications can cause gastrointestinal issues or cause drowsiness, these are side effects and not true allergies.
- Allergic reactions to a medication can range from a rash to hives to a life threatening anaphylactic reaction
– When to call 911
- In the event you develop a swelling of the floor of the mouth due to a dental infection that elevates the tongue thereby compromising your airway, call 911. This is a life-threatening emergency that requires immediate medical attention.
- If you suspect that you are having an anaphylactic reaction to a medication, you should call 911 immediately. If an EpiPen® is available, this should be administered as soon as possible.